Autoimmune Disorders Community
Possible Addison's - so have stopped my meds
Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Possible Addison's - so have stopped my meds

I was officially diagnosed with Hashimoto's by my endocrinologist 2 weeks ago and due to how poorly I've been feeling despite my TSH going back into the normal range I have stopped my thyroid medication.

I have also stopped it because:

* I am naturally thin despite being hypothyroid and I don't want to lose any weight through the medication.

* I lost the outer third of my eyebrows after taking the medication.

* I feel no different to before I was on it.

* The doctor refuses to increase my thyroid medication and will not run any more tests until my next thyroid function test is due.

* I am suspected of having Addison's Disease due to hyperpigmentation on my back and legs (noted by my endocrinologist) and I've been told that any adrenal issues need to be sorted first before thyroid ones.

Thanks for any help on the above.
7 Comments Post a Comment
Blank
1530171_tn?1362547225
Hi Jo.

If you recall we "discussed" adrenal fatigue quite some time ago.
The issue with addison's is that if you get tested and evaluated by the
conventional serum testing and the results, you should bear in mind that only a minute number of the patients "qualify" for extremely abnormal enough levels to be considered as addison's sufferers.
Be very wary of computerized lab finding interpretations!

I personally gauge you at adrenal exhaustion (stage 2 or stage 3 AF)
but please send me a list of all your symptoms with details, if you're up to it. So there's a good chance for recovery, however, you have been forewarned that now you're walking on thin ice.

Keep in mind that adrenal fatigue is a very complex condition and in the advanced stages adrenal exhaustion( stage 3 ) and adrenal failure (stage 4-
addison's) the entire neuroendocrine system is dysregulated.

If I have not sent you the links to the labs which offer the proper SALIVA adrenal tests in the UK, in the recent past, just let me know and I'll send them to you on a PM.

You need to seriously consider a very knowledgeable Holistic or
Naturopathic Doctor, as I mentioned in the past.
Time is of essence, since the progression to a near crisis level (addison's or adrenal failure) may bring about irreversible damage and also may lead to other serious conditions. Please do not take this chance.

Without intending to alarm you unnecessarily, now is the time to ask for some financial assistance so you can pursue this properly!
It seems that your reliance on NHS-due to your personal situation- has obviously not served  you well, and you continuing on the same path, makes the outcome questionable, to put it mildly.

Anyway post again here or send me a message.

Love & Light
Niko
Blank
1756321_tn?1377771734
I had very bad adrenals prior to medication. Due to severe breathing issues I had to start thyroxine immediately. I knew I had to ride out the symptoms of untreated adrenals but I didn't know how bad it would be.  It was like being hit by a truck. I was in bed 15 + hours a day and I could barely move and at best able to slur out a few words, extreme dizziness, numbness. I have hyperpigmentation from adrenal issues, vitamin B12 deficiency, and insulin resistance (acanthosis nigricans).
Blank
6224500_tn?1388951268
Hi Niko, thanks for your comment.

Symptoms I have are:

Headaches
Nausea
Falling over (had 3 occasions of falling over)
Weight loss despite eating normally or a little bit more than usual to bulk up
Constipation
Muscle cramps
Body aches/joint pains
Muscle stiffness
Fatigue
Excessive sleep
Hair loss (eyebrows, outer third and front of body)
Underdeveloped body (small breasts, small/short stature)
Excessive hair (arms, bikini line, face, legs)
Hyperpigmentation of legs/back
Pain behind eyes
Cold intolerance
Drunk/lightheaded feeling
High blood pressure
Dizziness when standing
Dry skin/flaky skin
Sweating
Paranoia/agoraphobia/depression/anxiety/mood swings

Latest TSH result: 2.7 (0.27-4.2) - I have been off my medication for 3 months and was just wondering if the TSH would go down since I didn't feel any better on the medication.

I did look at one naturapath but she charges a lot per session.

I've not heard about the saliva tests before.

Thanks

Jo
Blank
1530171_tn?1362547225
Hi Jo.

The TSH is only  a serum level result and your primary concern is the
adrenal fatigue atpresent.
You body is forcing a slow down energy conservation
mode, for survival purposes, so your thyroid function is down regulated.
Thyroid meds at this point (I cannot tell you to stay off them as it would be unethical) would be like going against what your body is attempting to implement, because of your adrenal fatigue.

Dr Wilson has a good website for adrenal fatigue, if you need more details,
but please do not try to self treat. This is too complex of a field.
I would not even trust fully functioning medical doctors, as most of them have no clue what it is to suffer like that-they don't even recognize Adrenal fatigue- until it full blown Addison's which is too late!!  They consider it an autoimmune disease, yet in the stages before (AF 1,2 &30), it is treatable!!!  As long as you go outside NHS and see a knowledgeable ND asap!
I understand you can't afford their services, but on the other hand, what can you possibly do to prevent an adrenal crisis?
Did you check with the College of Naturopathic Medicine (Trinity College)
if they can offer you any assistance?
This is something I would actively pursue, if I were in your position.

I hope you come up with a plan to make this work for you.
You deserve a healthier life.

Love and Light
Niko
Blank
6224500_tn?1388951268
Hi Niko, thanks for your comment.

I did try the College of Naturopathic medicine (Trinity College) but the therapist I contacted charged a lot for her sessions. I even explained that I'm medically exempt but this only applies to NHS services. Also, not wanting to bring personal issues into anything but I feel I should as it'd explain my situation: my boyfriend does not want me using any of my money on anything like medical tests or treatments as he's the only one in the household who earns. He doesn't even know I spent £80 on a private test to have the FT3 levels checked.

As for my family they don't understand the Hashimoto's I have and I might have to contact a financial advisory service for help as I feel like I can't do anything to help myself right now.

Jo xxx
Blank
6224500_tn?1388951268
Hi Niko, I've been given some potentially very bad news from some people I've spoken to. The hospital who failed to send my ultrasound report to my previous doctor's practice has printed me off a copy. The people I've spoken to have said I could have thyroid cancer.

Copy of report below:

"Clinical history - 6 week history of dysphagia and lumpiness of neck. Mildly enlarged thyroid. ? Right level 2 and 3 and left level lymphadenopathy.

US Neck:

The thyroid gland is mildly enlarged but no intrinsic abnormality of concern. It is also mildly vascular but significance of this uncertain. No significant cervical lymphadenopathy bilaterally down the neck. No discreet mass lesion or region for dysphagia identified. The submandibular glands bilaterally are enlarged as are the sublingual glands with myelohyoid fenestration bilaterally, a normal anatomical variant."

So I've now told the GP practice's receptionist of this finding and they will get the GP to call me Monday. I have also told the hospital's Endo receptionist and she will get her to call me too.


Thanks

Jo xxx
Blank
1530171_tn?1362547225
Hey Jo

Most of thyroid enlargement is  Benign and Nodules are only cancerous in
1 out of 20 cases, so actual thyroid cancer is not very common.

The report does NOT indicate anything that points directly to cancer, however, for your peace of mind, it should be investigated further.
In most of the cases of thyroid enlargement it not cancer but may be caused by hormonal imbalances, which is very likely in your case (which does not necessarily rule out cancer till further testing/biopsy is done).


So, please try not to worry about it and I'm surprised people are giving you the "worse case scenario" without really having specific knowledge of this.
I hope all turns out well.

Love & Light
Niko  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Autoimmune Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Autoimmune Answerers
434278_tn?1324709825
Blank
karajo
Spearsville, LA
1530171_tn?1362547225
Blank
TheLightSeeker
London, ON
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
8221281_tn?1397574572
Blank
Pantx
Denton, TX
Avatar_f_tn
Blank
nutrinut_bob
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC